Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 9, 2018, 12:27 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 10, 2018, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2018, 12:27 PM MST (19:27 UTC)
- In effect from
- Mar 10, 2018, 10:00 AM MST
- Expired
- Mar 10, 2018, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS85 KABQ 091927 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 1227 PM MST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE STRONG WIND AND LOW HUMIDITY... .Windy conditions will develop Saturday in response to an upper level trough passing north of New Mexico and a surface low pressure system in the Texas panhandle. Humidities will also plummet to around 10 percent in much of central and eastern New Mexico as high temperatures climb well above normal. The Haines Index will mostly range from 5 to 6. NMZ103-104-107-108-101400- /O.UPG.KABQ.FW.A.0013.180310T1700Z-180311T0200Z/ /O.NEW.KABQ.FW.W.0016.180310T1700Z-180311T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 1227 PM MST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Along and east of the central mountain chain below significant snowpack from late morning until early evening on Saturday. The most critical conditions will be during the afternoon when winds will be strongest. * 20 FOOT WINDS...Northwest 15 to 30 mph with gusts from 35 to 45 mph. The strongest winds will be from the Sandia and Manzano Mountains eastward into western Guadalupe County. Lighter winds will be in the northeast corner of NM, where they will shift out of the north during the afternoon. * RELATIVE HUMIDITY...varying from 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
124 WWUS85 KABQ 101218 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 518 AM MST Sat Mar 10 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TODAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .Breezy to windy conditions will expand over much of central to eastern New Mexico today in response to an upper level trough passing northeast of New Mexico and deepening surface low pressure in the eastern parts of the state. Relative humidity will also plummet to around 10 percent in much of these central to eastern areas of New Mexico while high temperatures climb well above normal. NMZ103-104-107-108-110200- /O.CON.KABQ.FW.W.0016.180310T1700Z-180311T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 518 AM MST Sat Mar 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * AREA AND TIMING...Along and east of the central mountain chain below significant snowpack from late morning until early evening. The most critical conditions will be during the afternoon when winds will be strongest. * 20 FOOT WINDS...Northwest 15 to 30 mph with gusts from 35 to 45 mph. The strongest winds will be from the Sandia and Manzano Mountains eastward into western Guadalupe County. Lighter winds will be in the northeast corner of NM, where they will shift out of the north during the afternoon. * RELATIVE HUMIDITY...Falling to 8 to 15 percent by late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 9, 10:25 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 9, 10:25 AM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1025 AM MST Fri Mar 9 2018 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail across northern and central New Mexico over the next 24 hours. Just periodic bands of cirrus clouds are expected along with light to moderate breezes this afternoon. Stronger winds everywhere Saturday. && .PREV DISCUSSION...230 AM MST Fri Mar 9 2018... .SYNOPSIS... Dry and warm conditons will continue today with increasing northwest winds for Saturday. A more active weather pattern will develop Saturday night, continuing through Sunday night. Showers and mountain snow showers will spread from west to east across western and central areas of the state Saturday night and Sunday. Several inches of snow accumulation are possible along and near the continental divide and in the Sandia/Manzano and south-central mountains Sunday and Sunday night. A few showers will linger across central and western New Mexico Monday with a ridge of high pressure sliding overhead Tuesday and Wednesday. Another storm system is expected to move in from the west at the end of next week. && .DISCUSSION... Dry westerly flow aloft is expected today with a weak upper-level wave moving through from the northwest Saturday. Above to well above seasonal averages will be the rule today and Saturday, especially east Saturday. The above mentioned weak wave will drop sewd through ern CO Saturday, resulting in breezy to locally windy conditions areawide Saturday afternoon. Strong northwest winds likely in the usual spots in the central highlands Saturday afternoon, including Clines Corners, Encino, Vaughn and Duran. A dry backdoor cold front remains on track to move into northeast NM Saturday evening, pushing south and west Saturday night. This front will combine with low and mid-level Pacific moisture associated with a weak Pacific wave to generate areas of light rain and mountain snow across western NM Saturday night, spreading east into the mid- RGV and Sandia/Manzano Mountains Sunday and Sunday night. Surface convergence along with upslope flow along/near the divide will likely end up squeezing out the most precipitation Saturday night through Sunday night. Precipitation elsewhere will likely be spotty and light given the lack of large- scale forcing outside of some weak mid- level upglide and deformation. By Sunday night, the light precip shifts ewd to the Sandia/Manzano, south- central mountains as well as the central highlands and Lincoln Co. for at least several hours of light snow. A few showers will linger across the northwest half of the state Monday underneath northwest flow aloft. GFS and ECWMF agree that a ridge aloft will slide in from the west Tuesday. Temperatures respond in kind, warming to above seasonal average across the west Tuesday and areawide Wednesday. Ridge axis moves east of NM Wedesday night and Thursday, ahead of a deep upper low off the central CA coast. GFS and ECMWF are in fairly good agreement for late next week into the weekend. Both models bring a slug of deep sub-tropical moisture up over NM ahead of the main low/trough axis Friday or Saturday. A large area of convective activity in the central and eastern Pacific supports this scenario but the devil is always in the details. 33 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... Another day of low humidity will plague New Mexico today as the ridge of high pressure aloft flattens over the region. The westerly winds aloft could observe a slight decrease in speed today, with just breezy conditions developing over the west central and central highlands of the state by late afternoon. Fortunately wind speeds will stay below critical thresholds for the most part today, but above normal warmth will prevail. Into tonight, a progressive disturbance aloft will drop out of the northern Rockies into the central plains of the nation, bringing increased winds aloft overnight into Saturday. As more widespread breezy to windy conditions take shape at the surface Saturday afternoon, wind speeds are expected to eclipse critical thresholds, mainly along and east of the central mountain chain. These critical winds will be juxtaposed over persistent low humidity, much of which will fall to less than 10 percent with high instability, above normal temperatures, and widespread Haines indices of 5 to 6. This necessitates the need to continue the Fire Weather Watch for Saturday for these central/eastern NM zones. A bit of a respite from the absurdly dry conditions will then befall Saturday night into the first half of next week as a back door cold front arrives from the east and increased moisture aloft approaches from the Pacific. The cooler temperatures, notably higher humidity and some areas of precipitation will preclude the development of critical fire weather. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Mar 9, 2:30 AM MST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 230 AM MST Fri Mar 9 2018 NMZ501>540-101130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 230 AM MST Fri Mar 9 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northwest winds combined with low relative humidity and above average temperatures Saturday will elevate the potential for critical fire weather conditions over portions of eastern New Mexico. Low-level Pacific moisture will move into New Mexico from the west Sunday while a backdoor surface cold front slides in from the northeast. Scattered rain and high elevation snow showers are possible across western and central New Mexico through Sunday night. Several inches of snow may accumulate in the higher terrain, primarily along and near the continental divide Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.